Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Green Bay, WI

May 28, 2006Shawano County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 28, 2006, 12:43 AM CDT for Shawano County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 12:43 AM CDT (05:43 UTC)
Expired
May 28, 2006, 1:45 AM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Shawano County, WI

The radar

The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 280543
SVRGRB
WIC115-280645-
/O.NEW.KGRB.SV.W.0032.060528T0543Z-060528T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 AM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHAWANO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 145 AM CDT

* AT 1241 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER MUCH 
OF SHAWANO COUNTY. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING 
HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. 

LAT...LON 4484 8825 4466 8824 4467 8852 4468 8853
      4468 8870 4469 8871 4469 8877 4471 8877
      4472 8878 4485 8879

$$

RDM
2 follow-up statements
000 
WWUS53 KGRB 280554
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1253 AM CDT SUN MAY 28 2006

WIC115-280645-
/O.CON.KGRB.SV.W.0032.000000T0000Z-060528T0645Z/
SHAWANO WI-
1253 AM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SHAWANO COUNTY...

AT 1249 AM...DOPPLER RADAR INDICATE A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING DAMAGING WINDS AND LARGE HAIL.  THIS STORM WAS LOCATED 
NEAR BELLE PLAINE...OR ABOUT 8 MILES SOUTHWEST OF SHAWANO...MOVING 
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAWANO
LAKE...CECIL...BONDUEL...PULCIFER...ADVANCE...ZACHOW...GREEN VALLEY
AND KRAKOW.

LAT...LON 4484 8825 4466 8824 4467 8852 4468 8853
      4468 8870 4469 8871 4469 8877 4471 8877
      4472 8878 4485 8879

$$

RDM
000 
WWUS53 KGRB 280608
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
107 AM CDT SUN MAY 28 2006

WIC115-280645-
/O.CON.KGRB.SV.W.0032.000000T0000Z-060528T0645Z/
SHAWANO WI-
107 AM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SHAWANO COUNTY...

AT 106 AM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
WINDS WAS LOCATED NEAR BONDUEL...OR ABOUT 8 MILES SOUTHEAST OF 
SHAWANO...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PULCIFER...ZACHOW...ADVANCE...HOFA PARK...ANGELICA...GREEN VALLEY AND
KRAKOW.

MOVE TO SAFE SHELTER NOW. 

LAT...LON 4484 8825 4461 8825 4463 8853 4468 8853
      4468 8870 4469 8871 4469 8877 4471 8877
      4472 8878 4485 8879

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 8 hours 58 minutes earlier.

Area forecast discussion, May 27, 3:45 PM CDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT SAT MAY 27 2006

.SHORT TERM...TONIGHT AND SUNDAY...BROAD UPPER TROF SHIFTING SLOWLY
EAST...FORCING RIDGE TO BUILD IN OVER WESTERN LAKES. SHORT WAVE RIDING
SW FLOW AHEAD OF TROF WILL PASS THROUGH WI THIS EVENING.  TWO AREAS OF
CONVECTION WORKING THROUGH STATE ATTM...FIRST AREA FORMED NORTH OF AREA
OF SHOWERS LEFT OVER FROM PREVIOUS NIGHTS CONVECTION.  STORMS OF A
PULSING NATURE. THIS AREA EXPECTED TO LIFT NORTH OUT OF AREA BY EARLY
EVENING. WITH ONSHORE WINDS...LAKESHORE REMAINS MORE STABLE WITH CAPES
NEAR 200...THUS LINE HAS SEEMED TO STOP BUILDING TO THE EAST AROUND
CENTRAL SHAWANO COUNTY.  SECOND AREA...STRONGER STORMS PUSHING THROUGH
SOUTH CENTRAL WI ASSOCIATED WITH UPPER SHORT WAVE.  SOME BUILDING TO THE
NORTH...EARLIER CLOUDS/PCPN DID NOT DO TOO MUCH TO ATMOSPHERE AS CAPES
CENTRAL WI STILL AROUND 2K OVER WOOD/PORTAGE AREA.  THIS AREA ALSO
EXPECTED TO PUSH EAST OF THE AREA BY THIS EVENING.  QUESTION IS IF AND
WHEN WILL MORE CONVECTION FORM/MOVE IN. STRONG LLVL WAA WITH 850 JET
INCREASING AND BECOMING FOCUSED OVER WI AND UPPER MI. ADDITIONAL STORMS
NOW FIRING IN CENTRAL IA.  WILL GO WITH OVERALL SCATTERED/CHANCE WORDING
ATTM AND LET LATER SHIFT ADJUST AS NECESSARY.

850 TEMPS RISE TO +20C BY MORNING...EFFECTIVELY CAPPING ATMOSPHERE...
THUS WILL KEEP FORECAST DRY.  NO CHANGES MADE TO GOING PACKAGE
TEMPERATURES WITH NEAR OR RECORD TEMPS EXPECTED ON SUN.

.LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY. FORECAST FOCUS ON PRECIP
CHANCES DURING THE ENTIRE EXTENDED PERIOD.

THE GFS CONTINUES DEVELOPING PRECIP MONDAY AS THE CAP ERODES WITH CAPES
OF 2K-3K J/KG. THE CANADIAN...NAM...UKMET AND ECMWF MODELS ALL EITHER
HOLD PRECIP BACK UNTIL MONDAY NITE OR BRING THE LOW IN SLOWER THAN THE
GFS SOLUTION. THEREFORE WILL SIDE WITH THE DRIER MODELS AND LEAVE MONDAY
DRY WITH PRECIP ON MONDAY NITE AHEAD OF THE APPROACHING COLD FRONT.

AS THE COLD FRONT MOVES THRU THE CWA ON TUESDAY SOME SEVERE WEATHER IS
POSSIBLE...ESPECIALLY OVER THE EASTERN CWA...WITH CAPES OF 1K TO 2K J/KG
AND -3 TO -5 LI/S. THE MAIN INHIBITOR WILL BE LACK OF WIND SHEAR BUT THE
FRONT MAY BE ENOUGH TO KEEP A LINE OF CONVECTION GOING ACROSS THE CWA.

ALTHOUGH THE NAM PUSHES THE FRONT TO THE SOUTH THE GFS AND CANADIAN BOTH
HANG THE FRONT BACK OVER SOUTHERN WISCONSIN WITH ADDITIONAL CONVECTION
NORTH OF THE FRONT ON WEDNESDAY. DUE TO THE TREND OF SLOWING THINGS DOWN
WILL LEAVE PRECIP IN FOR WEDNESDAY UNTIL THE HIGH PUSHES THE FRONT FAR
ENOUGH SOUTH BY WEDNESDAY NITE.

A DISTURBANCE IN THE MID LEVELS WILL BRING THE CHANCE FOR MORE
THUNDERSTORMS THURSDAY NITE AND FRIDAY ON THE GFS AND ECMWF MODELS.
WHILE THE CANADIAN MODEL HOLDS THIS OFF UNTIL FRIDAY NITE AND SATURDAY
IT SEEMS TO BE THE ODD MODEL OUT SO WILL STICK WITH THE FASTER SOLUTION.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 27, 11:45 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT SAT MAY 27 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EAST
CENTRAL WISCONSIN FROM MID AFTERNOON ONWARD...EXTENDING INTO NORTHERN
CENTRAL WISCONSIN TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH
THE STATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY.

THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT
WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO
DEFINE THE THREAT OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

LMZ521-522-541>543-564-281645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHES OF FOG ARE POSSIBLE OVER THE LAKE TONIGHT. BOATERS SHOULD BE
PREPARED TO ENCOUNTER AREAS OF LOW VISIBILITY AND USE EXTRA CAUTION.
THERE IS ALSO A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY.

THE PATCHES OF FOG ARE STILL POSSIBLE SUNDAY.

THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT
WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO
DEFINE THE THREAT OF SEVERE WEATHER.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, May 27, 10:23 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             LINDSEY                 44.54N 90.30W
05/27/2006  E2.00 INCH       WOOD               WI   TRAINED SPOTTER

&&

MG
Local storm report, May 27, 10:57 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1057 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             WAUPACA                 44.34N 89.06W
05/27/2006  E0.88 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

PLH
Local storm report, May 27, 11:05 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             LINDSEY                 44.54N 90.30W
05/27/2006  E0.75 INCH       WOOD               WI   TRAINED SPOTTER

&&

PLH
Local storm report, May 27, 11:26 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1126 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             JUNCTION CITY           44.58N 89.75W
05/27/2006  E0.75 INCH       PORTAGE            WI   AMATEUR RADIO

1110 PM     HAIL             1 S WAUPACA             44.33N 89.06W
05/27/2006  E0.75 INCH       WAUPACA            WI   AMATEUR RADIO

&&

PLH
Local storm report, May 28, 12:14 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             SCHOFIELD               44.90N 89.59W
05/28/2006  E0.75 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

MG
Local storm report, May 28, 12:15 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             WESTON                  44.90N 89.57W
05/28/2006  E0.75 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:42 PM CDTSevere Thunderstorm WarningGRBWood48 min
May 27, 8:10 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida50 min
May 27, 10:09 PM CDTSevere Thunderstorm WarningGRBWood36 min
May 27, 10:27 PM CDTSevere Thunderstorm WarningGRBMarathon48 min
May 27, 10:42 PM CDTSevere Thunderstorm WarningGRBPortage, Wood48 min
May 27, 10:46 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc59 min
May 27, 10:55 PM CDTSevere Thunderstorm WarningGRBWaupaca35 min
May 27, 11:29 PM CDTSevere Thunderstorm WarningGRBMarathon46 min
May 27, 11:38 PM CDTMarine Weather StatementGRB97 min
May 28, 12:04 AM CDTSevere Thunderstorm WarningGRBShawano41 min
May 28, 12:12 AM CDTMarine Weather StatementGRB93 min
May 28, 12:12 AM CDTSevere Thunderstorm WarningGRBMarathon48 min
May 28, 12:48 AM CDTMarine Weather StatementGRB57 min
May 28, 1:06 AM CDTMarine Weather StatementGRB39 min
May 28, 1:16 AM CDTSevere Thunderstorm WarningGRBBrown, Outagamie59 min
May 28, 1:21 AM CDTTornado WarningGRBBrown, Outagamie, Shawano24 min
May 28, 1:36 AM CDTSpecial Marine WarningGRB24 min
May 28, 1:46 AM CDTSevere Thunderstorm WarningGRBBrown44 min
May 28, 1:58 AM CDTSevere Thunderstorm WarningGRBKewaunee, Manitowoc47 min
May 28, 2:01 AM CDTSpecial Marine WarningGRB89 min
May 28, 4:51 AM CDTMarine Weather StatementGRB39 min
May 28, 6:56 AM CDTMarine Weather StatementGRB64 min
May 28, 7:12 AM CDTMarine Weather StatementGRB33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.